Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2012, Article ID 673019, 4 pages
http://dx.doi.org/10.1155/2012/673019
Case Report

Torsade de Pointes and Persistent QTc Prolongation after Intravenous Amiodarone

1Department of Cardiology, University Hospital of Ioannina, 1 Stavrou Niarxou Avenue, 45110 Ioannina, Greece
2Department of Cardiology, Preveza General Hospital, 48100 Preveza, Greece

Received 12 October 2011; Revised 4 December 2011; Accepted 16 December 2011

Academic Editor: Reda E. Girgis

Copyright © 2012 Anna P. Kotsia et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We report a case of torsade de pointes after intravenous amiodarone and concurrent hypokalemia. Despite treatment cessation and correction of electrolyte abnormalities, excessive QTc prolongation was noted, which persisted for 14 days. This prolonged course for QTc normalization may be attributed to the high rate of amiodarone loading and concurrent electrolyte disturbances coupled with possible underlying individual variability in pharmacokinetics.